International Journal of Mathematics and Mathematical Sciences
Volume 25 (2001), Issue 1, Pages 11-17

On the Reidemeister torsion of rational homology spheres

Liviu I. Nicolaescu

University of Notre Dame, Notre Dame 46556, IN, USA

Received 26 June 2000; Revised 21 September 2000

Copyright © 2001 Liviu I. Nicolaescu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We prove that the Mod reduction of the Reidemeister torsion of a rational homology 3-sphere is naturally a /-valued quadratic function uniquely determined by a /-constant and the linking form.